Alert archive / Michigan / Flash Flood Warnings in 2019

Flash Flood Warning 3, NWS Detroit, MI

July 16, 2019Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this flash flood warning at Jul 16, 2019, 7:55 PM EDT for Washtenaw County, Wayne County, Michigan. It was in force for 113 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2019, 7:55 PM EDT (23:55 UTC)
Expired
Jul 16, 2019, 9:48 PM EDT
In force
113 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Washtenaw County, MI, Wayne County, MI

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:13 PM EDTFLOOD4 E Canton, MIFLOODING REPORTED ON STREETS NEAR INTERSECTION OF NEWBURGH RD AND CHERRY HILL RD IN WESTLAND. ESTIMATED 5 INCHES OF WATER ON THE ROADS IS RISING OVER THE CURB.
Jul 16, 8:25 PM EDTHEAVY RAIN 4.023 Se Ann Arbor, MI1.5 HOUR RAINFALL TOTAL.
Jul 16, 8:25 PM EDTHEAVY RAIN 4.163 Se Ann Arbor, MI1.5 HOUR RAINFALL TOTAL.
Jul 16, 8:30 PM EDTHEAVY RAIN 2.84 Se Ann Arbor, MI1.5 HOUR RAINFALL TOTAL MEASURED AT MESONET SITE KD8WUI.
Jul 16, 8:33 PM EDTHEAVY RAIN 4.022 Ne Ypsilanti, MI1.5 HOUR RAINFALL TOTAL MEASURED AT MESONET SITE EW0325.
Jul 16, 8:46 PM EDTHEAVY RAIN 2.514 E Canton, MI2 HOUR RAINFALL TOTAL MEASURED AT MESONET SITE EW7883.
Jul 16, 9:00 PM EDTHEAVY RAIN 2.282 E Ypsilanti, MI2 HOUR RAINFALL TOTAL.
Jul 16, 9:30 PM EDTFLOODCanton, MIEMERGENCY MANAGER REPORTED NUMEROUS ROADS IMPASSABLE AND CARS FLOODED THROUGHOUT CANTON DUE TO HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WGUS53 KDTX 162355
FFWDTX
MIC161-163-170245-
/O.NEW.KDTX.FF.W.0003.190716T2355Z-190717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Detroit/Pontiac MI
755 PM EDT Tue Jul 16 2019

The National Weather Service in Detroit/Pontiac has issued a

* Flash Flood Warning for...
  Wayne County in southeastern Michigan...
  Washtenaw County in southeastern Michigan...

* Until 1045 PM EDT.

* At 747 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain training eastward across the warned area. Up to two to 
  two and one half inches of rain have already fallen in some areas. 
  Flash flooding is expected to begin shortly. The most torrential 
  rainfall continues to extend from just west of Ypsilanti eastward 
  along and just north of Michigan Avenue. 

* Some locations that will experience flooding include...
  Warren, Ann Arbor, Livonia, Taylor, Romulus, Ypsilanti, Saline,
  Grosse Pointe, Manchester, Downtown Detroit, Canton, Detroit,
  Dearborn, Wyandotte, Trenton, Belleville, Dixboro, Greenfield
  Village, Belle Isle and Willis.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. If this occurs over areas that have already received a 
few inches of rain, significant and dangerous flashing flooding will 
be quite possible.

This includes the following highways...
 I-75 between mile markers 34 and 58.
 I-275 between mile markers 12 and 29.
 I-96 between mile markers 172 and 192.
 M-10 between mile markers 1 and 11.
 M-14 between mile markers 1 and 14.
 M-39 between mile markers 6 and 10.
 US-23 between mile markers 28 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from torrential rainfall is causing flooding of 
small creeks and streams, urban areas, highways, streets and 
underpasses as well as other drainage areas and low lying spots. 
This flooding may very well worsen as the torrential rainfall 
persists over parts of the area over the next hour or two.

&&

LAT...LON 4236 8288 4230 8309 4224 8313 4217 8314
      4207 8413 4226 8413 4245 8308 4245 8285
      4241 8285

$$

DG
1 follow-up statement
361 
WGUS73 KDTX 170148
FFSDTX

Flash Flood Statement
National Weather Service Detroit/Pontiac MI
948 PM EDT Tue Jul 16 2019

MIC161-163-170151-
/O.CAN.KDTX.FF.W.0003.000000T0000Z-190717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne MI-Washtenaw MI-
948 PM EDT Tue Jul 16 2019

...THE FLASH FLOOD WARNING FOR WAYNE AND WASHTENAW COUNTIES IS
CANCELLED...

Now that the imminent threat of flash flooding has passed, this 
warning will be replaced by an areal flood warning which will be in 
effect into the overnight as the event transitions into a slow drain 
off of areas flooded during the course of the evening.

This will be complicated during the rest of the evening as pockets 
of very heavy rain fall in some locations before ending overnight. 
This may bring isolated amounts in excess of an additional one inch 
of rainfall. Once this last round of scattered showers and storms 
wanes overnight, runoff will take several more hours to bring flood 
waters down in impacted areas.

LAT...LON 4236 8288 4230 8309 4224 8313 4217 8314
      4207 8413 4226 8413 4245 8308 4245 8285
      4241 8285

$$

DG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:39 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 16, 7:39 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
739 PM EDT Tue Jul 16 2019

.AVIATION...

Showers and thunderstorms with very heavy rainfall will continue
along/just north of the I-94 corridor early in the forecast with a
gradually lessening of coverage/intensity after 02z or so. Another
period of scattered convection will be possible late tonight into
Wednesday morning as the remnant circulation of TS Barry shifts
across the Ohio Valley and a mid level disturbance advances ESE
through SE Lower Michigan. MVFR to lower VFR cigs should be the rule
until Wednesday afternoon in the wake of upper wave as weak frontal
boundary settles south through the region and bring northerly flow.

For DTW...Best potential for thunder continues through 02z or so.
Brief IFR conditions (lower in terms of VSBYS) will be likely should
thunderstorms occur over airport given efficient, high rainfall
rates in increasingly tropical environment. More prevalent MVFR
restrictions then become probable tonight. Early indications are
that NE flow towards end of the period may stay low enough to
prevent NE runway operations.

.DTW THRESHOLD PROBABILITIES...

* Moderate in ceilings below 5000 ft this evening. High tonight into
  early Wednesday morning.

* Medium to high in thunderstorm occurrence through 02z or so.

* Low to medium in visibility 1/2 SM and/or ceiling 200 ft in any
  thunderstorm this evening.

&&

.PREV DISCUSSION...
Issued at 333 PM EDT Tue Jul 16 2019

DISCUSSION...

The forecast for this afternoon and evening remains mostly on track
from the morning update which can be reference for additional
details. The notable exception is the activation of the H7 front
in response to energy shearing off the primary low and propagating
into southwest Lower Michigan. While the heavy rain threat remains
in place for the Detroit area and points south, it is apparent that
the greatest potential for convection to organize and train now
exists between the Saginaw Valley area and the I-69 corridor. The
afternoon package will include increased pops, QPF, and and
expansion of the highlight for heavy rain into this area. Convection
will wane in intensity and coverage by 01-02z, but may well persist
in a diminished fashion through much of the night.

As the aforementioned mid-level front gradually approaches the
northern reaches of the Detroit Metro by early Wednesday morning,
mid-level forcing associated with a secondary moisture surge into
the southern CWA will coincide with the passage of the trough axis
roughly 07-13z. This will provide a focus for renewed development of
a heavy rain threat mainly near and south of M59 for the first half
of the day Wednesday with ongoing activity likely receiving a boost
from diurnal heating before the moisture axis exits to the east
during midday. Dry advection within developing northerly flow will
allow dewpoints to gradually fall into the 60s during the remainder
of the day, taking the edge of off high temperatures in the 80s.

The northern periphery of broad, flat subtropical ridging will
become established over the central and northern Great Lakes
beginning Thursday. Deep layer westerly flow will advect an
increasingly stout EML across the area beginning late in the day and
thus marking the area's entry into a much hotter airmass. Ongoing
convection or remnants thereof will presumably be coupled to the
lead edge of said EML, precluding consideration of an excessive heat
headline which would begin Thursday. NWP indicate sufficiently late
timing that any MCS/remnants may have sufficient time to recover
from the nocturnal minimum, though confidence in timing will remain
low for the next couple of forecast cycles. 12z EC does indicate
1500 to 2000 j/kg MLCAPE persisting well into the evening with CAPE
density increasing in a hurry as the EML spreads across the area.
Veered wind profile supportive of 0-3km and 0-6km bulk shear values
of 35 kts is very solid by mid-July standards and will easily be
supportive of organized severe convection, the potential for which
will be entirely dependent on the nature & timing of convection
emerging from the MS Valley by Thursday morning.

Attention in the extended forecast period remains turned to very hot
conditions that will likely expand into SE Michigan for the late
week and early weekend. A broad upper ridge will develop over the
south central CONUS during the late week and expand to cover the
southeast CONUS as well. The westerly flow on the northern periphery
of this ridge will direct a very warm (850 mb temps around 23C) air
mass from the central Plains into the Great Lakes. This will result
in high temperatures solidly in the 90s on Friday and Saturday with
Metro Detroit making a push at the upper 90s. The high moisture
content of this air mass with dew points in the 70s will lead to
afternoon heat indices over 100 degrees and little relief during the
overnight hours. Heat headlines will likely be needed during this
period with the main failure point in this forecast being several
possible rounds of convection that may dampen the heat a bit.
Confidence remains low on the timing or placement of any convective
activity.

The worst of the heat looks to break by Sunday as a cold front sinks
south of the region. A second and stronger cold front will push
through Sunday evening and usher in a more seasonable and
comfortable air mass for early next week.

MARINE...

A midlevel frontal boundary will remain draped across the region
heading into tonight, as the remnants of Barry lift northeastward
and result in an increasing coverage of showers and embedded
thunderstorms. A lingering pressure gradient across the region will
allow southwest winds to continue gusting around 20 knots the
remainder of the afternoon across Saginaw Bay and into the central
Lake Huron basin, along with choppy 2-3 foot waves. As the remnants
of Barry move towards the western Lake Erie basin tonight, winds and
waves will temporarily weaken before becoming fresh northeasterly
Wednesday with gusts 15-20 knots across much of the Lake Huron basin
as the pressure gradient again tightens between high pressure
drifting east south of James Bay and the remnant low moving into the
Mid-Atlantic. The flow will then become more southwesterly in
direction heading into Thursday, with frequent gusts around 20 knots
possible across much of the local waters.

HYDROLOGY...

Showers and embedded thunderstorms will continue to increase in
coverage as an increasingly tropical airmass overspreads the region
from the south ahead of the remnants of Barry. The activity will
continue to linger into tonight, with the heaviest activity expected
to be south of the M-59 corridor late this afternoon and through
this evening. A secondary band of heavier rain will also be possible
across the Saginaw Valley tied to a lingering midlevel frontal
boundary. Any shower, and especially thunderstorm, that develops
will be capable of producing very efficient rainfall rates, with
localized areas potentially seeing well in excess of 1 inch in a
short period of time. Where the heaviest thunderstorms occur,
localized areas may see 1-3 inches of rain. These rain amounts will
lead to the potential of flooding in low lying and poor drainage
areas as well as in the more heavily urbanized areas of metro
Detroit.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DG
DISCUSSION...JVC/TF
MARINE.......JVC
HYDROLOGY....JVC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 16, 4:25 AM EDT, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
425 AM EDT Tue Jul 16 2019

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
425 AM EDT Tue Jul 16 2019

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Severe storms
are not expected but locally heavy rainfall is a concern due to the
high water content of this tropical airmass.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms on Wednesday with heavy rainfall
possible. Humid and unstable air will sustain the chances for
thunderstorms Thursday into Friday as well.

The afternoon heat index is forecast to reach 98 to 105 degrees
Thursday, Friday, and Saturday over much of the area. There will be
minimal relief at night due to elevated humidity, especially in the
Detroit urban heat island. A heat advisory or excessive heat warning
will be warranted during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
425 AM EDT Tue Jul 16 2019

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. Severe storms
are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms on Wednesday. Humid and unstable
air will sustain the chances for thunderstorms Thursday into Friday
as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DRK

In the hours before

Local storm report, Jul 16, 2:58 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     1 NNW OWOSSO            43.01N 84.18W
07/15/2019                   SHIAWASSEE         MI   NWS STORM SURVEY

            AT LEAST 20 TREES WERE SNAPPED FROM A WET MICROBURST
            CLOSE TO THE SHIAWASEE RIVER IN OWOSSO. MANY OF THE TREES
            APPEARED UNHEALTHY. WIND GUSTS ESTIMATED TO BE 60 MPH OR
            SLIGHTLY GREATER.

&&

SF
Special weather statement, Jul 16, 4:16 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
416 PM EDT Tue Jul 16 2019

MIZ076-083-162115-
Monroe MI-Wayne MI-
416 PM EDT Tue Jul 16 2019

...SPECIAL WEATHER STATEMENT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maybee, or 7 miles west of Carleton, moving northeast at 25 mph.

Wind gusts to around 35 mph will be possible with this storm.

This strong thunderstorm will be near...
  Carleton around 430 PM EDT.
  Belleville around 440 PM EDT.
  Flat Rock around 445 PM EDT.
  Romulus around 500 PM EDT.
  Taylor and Wyandotte around 505 PM EDT.
  Greenfield Village around 510 PM EDT.
  Dearborn around 515 PM EDT.

Other locations impacted by this storm include Brownstown Township,
Inkster, Melvindale, Redford, Sumpter Township, New Boston, Garden
City, Riverview, Wayne and Azalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4202 8370 4208 8365 4209 8354 4223 8354
      4244 8338 4244 8334 4227 8310 4224 8313
      4217 8313 4194 8350
TIME...MOT...LOC 2015Z 218DEG 24KT 4204 8353

DG
Special weather statement, Jul 16, 5:28 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
528 PM EDT Tue Jul 16 2019

MIZ068-075-162230-
Livingston MI-Washtenaw MI-
528 PM EDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON AND
NORTHERN WASHTENAW COUNTIES UNTIL 630 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chelsea, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Chelsea around 535 PM EDT.
  Dexter around 550 PM EDT.
  Ann Arbor around 555 PM EDT.
  Hamburg around 605 PM EDT.
  Whitmore Lake around 615 PM EDT.
  South Lyon and Salem around 625 PM EDT.

Other locations impacted by this storm include Hudson Mills,
Lakeland, Lyndon Township, Hudson Mills Metropark, Island Lake State
Recreation Area, Chilson, Delhi Mills, Barton Hills, Unadilla and
Pinckney State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4242 8413 4260 8368 4243 8366 4243 8359
      4235 8354 4234 8355 4218 8413
TIME...MOT...LOC 2126Z 239DEG 23KT 4228 8406

DG
Special weather statement, Jul 16, 6:03 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
603 PM EDT Tue Jul 16 2019

MIZ068-069-075-076-162300-
Livingston MI-Oakland MI-Washtenaw MI-Wayne MI-
603 PM EDT Tue Jul 16 2019

...SPECIAL WEATHER STATEMENT...

At 603 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near West Bloomfield to 7
miles northwest of Saline. Movement was northeast at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Strong thunderstorms will be near...
  West Bloomfield around 610 PM EDT.
  Pontiac around 620 PM EDT.
  Ypsilanti, Rochester and Dixboro around 640 PM EDT.
  Whitmore Lake around 645 PM EDT.
  Canton, South Lyon, Northville and Salem around 700 PM EDT.

Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Commerce, Delhi Mills, Pleasant
Lake, Auburn Hills, Bingham Farms and Farmington Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4270 8350 4268 8309 4266 8309 4222 8352
      4220 8408
TIME...MOT...LOC 2203Z 234DEG 20KT 4263 8339 4222 8391

DG
Local storm report, Jul 16, 7:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EDT TUE JUL 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       2 E YPSILANTI           42.24N 83.58W
07/16/2019  M1.03 INCH       WASHTENAW          MI   TRAINED SPOTTER

            25 MINUTE RAINFALL TOTAL.

&&

TF
Special weather statement, Jul 16, 7:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
743 PM EDT Tue Jul 16 2019

MIZ076-170045-
Wayne-
743 PM EDT Tue Jul 16 2019

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...

At 742 PM EDT, a strong thunderstorm was located near Romulus, moving
east at 20 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Taylor and Greenfield Village around 800 PM EDT.
  Dearborn and Wyandotte around 815 PM EDT.
  Downtown Detroit around 830 PM EDT.
  Belle Isle around 840 PM EDT.
  Grosse Pointe around 845 PM EDT.

Other locations impacted by this storm include Melvindale, New
Boston, Harper Woods, Westland, Grosse Pointe Shores, Ecorse, Grosse
Pointe Woods, Woodhaven, Lincoln Park and Grosse Pointe Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4236 8288 4232 8306 4229 8309 4224 8313
      4217 8313 4213 8312 4212 8352 4242 8352
      4245 8285 4242 8285
TIME...MOT...LOC 2342Z 267DEG 17KT 4229 8335

TF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:06 PM EDTSpecial Weather StatementDTXWayne39 min
Jul 15, 8:27 PM EDTAreal Flood AdvisoryDTXWayne2 hr
Jul 15, 9:08 PM EDTSpecial Weather StatementDTXWayne52 min
Jul 16, 4:16 PM EDTSpecial Weather StatementDTXWayne59 min
Jul 16, 5:28 PM EDTSpecial Weather StatementDTXWashtenaw62 min
Jul 16, 6:03 PM EDTSpecial Weather StatementDTXOakland, Washtenaw57 min
Jul 16, 6:26 PM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw, Wayne3 hr
Jul 16, 7:14 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jul 16, 7:43 PM EDTSpecial Weather StatementDTXWayne62 min

Nearby

Flash Flood Warnings in Michigan, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.